# SDR 99ZZZX1122

- Difficulty date: November 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N748CA
- Make and model: Cessna 421C
- Aircraft serial: 421C0905
- Engine: Cont GTSIO520L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Springs
- Part number: 631521
- Condition: Failed
- Location: Cylinder Head
- Part time: 1,152 hours
- Component: 653452D
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON AIRCRAFT AND ENGINES ROUTINE OPS 1 AND 2 (100 HRS) INSPECTIONS, COMPRESSION ON NR 5 CYLINDER WAS 52/80 AND LEAKING BY THE STATIC SEAL (EXHAUST VALVE).  CYLINDER WAS DISSASSEMBLED AND VISUALLY INSPECTED.  FOUND BOTH INTAKE AND EXHAUST VALVE INNER VALVE SPRINGS WERE BROKEN IN 2 EACH PIECES AND VALVE FACES HAD EXCESSIVE WEAR.  SPECULATION ON POSSIBLE CAUSE AND RECOMMENDATION TO PREVENT RECURRENCE CANNOT BE GIVEN AT THIS TIME.  INVESTIGATION OF PARTS IS STILL ONGOING WITH MAINTENANCE AND TCM REP.
